Thunderstorm Wind, Tioga
- When
- July 10, 9:20 PM EST
- Where
- Tioga County, Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.800, -77.083
Thunderstorms knocked down trees in Mansfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms knocked down trees in Mansfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 9:13 PM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1013 PM EDT MON JUL 10 2006 .SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/... THUNDERSTORMS BEHAVING THEMSELVES THIS EVENING...WITH NO SEVERE REPORTS AS OF YET...BUT THERE IS STILL TIME...AND THE BEST OF THEM WENT THROUGH SOME LONELY COUNTRY. TIOGA CO STORM STILL YET TO REACH MORE-POPULOUS AREAS. EARLIER STORM OVER ELK AND CAMERON COUNTIES WAS VERY INTERESTING FOR MANY REASONS...WITH ANTICYCLONIC ROTATION THROUGH THE DEPTH OF THE STORM AS IT WAS A LEFT HALF OF A SPLIT FROM A BIG STORM OVER PBZ/S AREA. NO REPORTS OUT OF IT YET...BUT AGAIN...LONELY COUNTRY THERE. MAYBE STATE FOREST FOLKS MIGHT SEE SOMETHING IN THE MORNING. WILL JUST UPDATE TO LINGER CHC POPS A BIT LONGER FOR THE NE OVERNIGHT. WILL ALSO SLIDE 20 POPS OVER TO THE NE FOR THE MORNING TOO. && .PREV DISCUSSION... /ISSUED 355 PM EDT MON JUL 10 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY/... SHORT WAVE/COLD FRONT MOVING TOWARD THE STATE FROM THE GREAT LAKES IS FORCING SHOWERS AND THUNDERSTORMS WHICH ARE NOW MOVING THROUGH WESTERN PA. ACTIVITY HAS REMAINED MOSTLY OUT OF OUR CWA SO FAR...BUT EXPECT THE THREAT OF SIG TSTMS TO LAST INTO THE EVENING. ANOTHER SHORTWAVE IS FORECAST TO MOVE INTO THE REGION TUESDAY AND SPREAD MORE SHOWERS AND THUNDERSTORMS INTO CENTRAL PA. LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... 500 HPA HEIGHTS ARE FORECAST TO REMAIN FLAT IN STRUCTURE BUT RISE IN VALUE DURING THE PERIOD...APPROACHING 594DM BY THE END OF THE WEEK. LIGHT SOUTHERLY SFC FLOW WILL KEEP DEWPOINTS VERY HIGH. THE COMBINATION WILL LEAD TO VERY SULTRY CONDITIONS ACROSS CENTRAL PENNSYLVANIA THROUGH MUCH OF THE PERIOD. SCATTERED CONVECTION WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK WITH NO LARGE SCALE FEATURES PRESENT AT THIS POINT TO FOCUS ACTIVITY OR NARROW ANY FORECAST TIMING. AVIATION... VFR FOR MOST OF CENTRAL PA THIS AFTERNOON WITH VSBYS AT OR ABOVE 6SM DUE TO HAZE AND CIGS AOA 4KFT. EXCEPTION AT 18Z IS KBFD WHERE SHOWERS HAVE SLID IN FROM THE WEST REDUCING CIG/VSBY. THE SHOWERS ARE THE LEADING EDGE OF A MID LEVEL WAVE/COLD FRONT THAT WILL MOVE ACROSS CENTRAL PA LATER THIS AFTERNOON AND TONIGHT AS IT WEAKENS. SCATTERED SHOWERS/TSTORMS WILL SLIP FURTHER SOUTH AND EAST LATE THIS AFTERNOON AND EARLY THIS EVENING BRINGING VARYING CONDITIONS TO LOCATIONS ALONG AND WEST OF KJST-KUNV-KIPT. VFR WILL BE MIXED WITH SCATTERED IFR IN STRONGER THUNDERSTORMS. THE ACTIVITY WILL WEAKEN AND GRADUALLY DIMINISH AS DYNAMICS LESSEN OVERNIGHT...WITH MVFR FOG/HZ DEVELOPING AND SOME MVFR CIGS SLIPPING INTO THE NW COUNTIES. WINDS WILL BE GENERALLY AROUND 10 KTS FROM THE SOUTH/SW THIS AFTERNOON BECOMING LIGHTER AND MORE WESTERLY LATER TONIGHT. FOR TUESDAY...MORNING FOG/SCT LOW CLOUDS TO DEAL WITH BEFORE CONDITIONS IMPROVE AFTER 14Z. MUCH OF THE AREA WILL REMAIN IN THE 5-7SM HAZE DURING THE DAY. THE WEATHER WILL REMAIN DRY FOR THE MORNING AND EARLY AFTERNOON...BUT FRONTAL BOUNDARY WILL BEGIN TO SLIP NORTHWARD AS A WARM FRONT IN THE OHIO VALLEY AND BRING CHANCES ANEW OF SCATTERED TSTORMS FOR MAINLY THE WESTERN TAFS TOMORROW - TEMPORARILY REDUCING VSBYS/CIGS TO MVFR/IFR AFTER 18Z. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 AM EDT MON JUL 10 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-110800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 355 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE AREA LATER THIS MORNING AND AFTERNOON WITH THE APPROACH OF A WEAK COLD FRONT. SOME OF THE THUNDERSTORMS COULD LINGER INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL BE WARM AND INCREASINGLY HUMID WITH AN ALMOST DAILY CHANCE OF A SHOWER OR STRONG THUNDERSTORM. SOME INDICATIONS ARE THAT IT MAY TURN SIGNIFICANTLY WARMER BY THE END OF THE WEEK INTO THE WEEKEND. HEAT ADVISORIES OR WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 834 PM EDT MON JUL 10 2006 PAZ010-110100- ELK- 834 PM EDT MON JUL 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF RIDGWAY...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR FORCE AROUND 850 PM AND BENEZETTE AROUND 900 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SOME WEAK ROTATION HAS ALSO BEEN DETECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 120 AND STATE ROAD 255. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 930 PM EDT MON JUL 10 2006 PAZ006-110215- POTTER- 930 PM EDT MON JUL 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST POTTER COUNTY THROUGH 1015 PM... AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF OLE BULL STATE PARK...MOVING EAST NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR OLE BULL STATE PARK AROUND 935 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 941 PM EDT MON JUL 10 2006 PAZ037-041-110245- NORTHERN LYCOMING-TIOGA- 941 PM EDT MON JUL 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING AND TIOGA COUNTIES... AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF WELLSBORO...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR MORRIS AROUND 1000 PM...AND REACH BLOSSBURG AND OGDENSBURG AROUND 1015 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15 FROM BUTTONWOOD TO COVINGTON...AND STATE ROAD 14. WIND GUSTS TO 45 MPH...VERY HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THESE WINDS COULD KNOCK DOWN TREE LIMBS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 951 PM EDT MON JUL 10 2006 PAZ012-110230- NORTHERN CLINTON- 951 PM EDT MON JUL 10 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN CLINTON COUNTY THROUGH 1030 PM... AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE MOVING THROUGH RENOVO...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR GLEN UNION AROUND 1005 PM. THE THUNDERSTORMS WITHIN THIS LINE CONTAINS FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...AND MOVE INDOORS WHEN THE THUNDERSTORMS APPROACH. ALSO...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
The Binghamton radar (KBGM), 101 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527022.